MAUDE Adverse Event Report: NUVASIVE, INC. UNIVERSAL INSERTER, COROENT XL; INTERBODY SPACER INSERTER

NUVASIVE, INC. UNIVERSAL INSERTER, COROENT XL; INTERBODY SPACER INSERTER
Model Number 6900101
Medical Device Problem Codes Device Slipped (1584); Unintended Movement (3026)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information obtained regarding the potential peritoneal breach is insufficient to determine the cause of the event.The instrument was evaluated and determined to exhibit some minor thread damage that did not affect functionality when the device was evaluated.It is not clear that this instrument was involved in the reported injury.Manufacturing review: review of the device history record notes no material nonconformances, manufacturing errors nor discrepancies with respect to material type, treatments, dimensions that may have caused or contributed to this event type.The instrument met acceptance criteria upon release.Labeling review "potential risks identified with the use of this system, which may require additional surgery, include." "neurological, vascular or visceral injury.".
 
Event or Problem Description
On (b)(6) 2017 a female patient (b)(6) underwent a procedure on l3 to l4 levels.In the initial surgery the implant was placed without issue but the surgeon believed he may have breached the peritoneum.As a result he opted to remove and replace the implant during a revision surgery on (b)(6) 2017.The cage was removed and replaced without further incident to the patient.

Brand Name
UNIVERSAL INSERTER, COROENT XL
Common Device Name
INTERBODY SPACER INSERTER
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6452427
Report Number2031966-2017-00033
Device Sequence Number875385
Product Code MAX
UDI-Device Identifier00887517382351
UDI-Public00887517382351
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number6900101
Device Lot NumberEM0012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR